• Home

Lourdes Youth Services Holds Narcan Training Session

Posted:
The fight against heroin overdoses continued today in Vestal as Lourdes Youth Services sponsored a training session about Naloxone - the heroin antidote otherwise known as Narcan.

It was the third such training session put on through Lourdes by the Southern Tier Aids Program since November.

Narcan reverses an opiate overdose for about 30-90 minutes. Signs of an overdose can include slow or shallow breathing, bluish lips, heavy nodding, and not responding to stimulation.

Today's training included teaching people those signs and what to do in case of an overdose.

"We go through the steps of how to administer Narcan, how to do rescue breathing, go over calling for help, and making sure people are aware of the 911 Good Samaritan Law so they know they can call for help without being at risk for prosecution for small amounts of drugs, alcohol, etc," said Lillian Fan, Harm Reduction Coordinator for the Southern Tier AIDS Program.

People from first responders to friends and family of addicts have taken the training.

If you feel you would like the training you can call Lourdes Youth Services at 584-3112 or the Southern Tier Aids Program at 272-4098.

You can also get that information on our website at wicz.com.